Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 84, NWS New York, NY

October 1, 2021

NWS New York, NY issued this small craft advisory at Oct 1, 2021, 3:31 PM EDT. It took effect at Oct 2, 2021, 12:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2021, 3:31 PM EDT (19:31 UTC)
In effect from
Oct 2, 2021, 12:00 PM EDT
Expired
Oct 3, 2021, 12:08 PM EDT
In force
24 hr
Issued by
NWS New York, NY

The text

As transmitted.

776 
WHUS71 KOKX 011931
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
331 PM EDT Fri Oct 1 2021

ANZ353-355-020900-
/O.NEW.KOKX.SC.Y.0084.211002T1800Z-211003T1000Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
331 PM EDT Fri Oct 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 AM EDT
SUNDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 6 feet expected.

* WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm.

* WHEN...From 2 PM Saturday to 6 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-020900-
/O.NEW.KOKX.SC.Y.0084.211002T1600Z-211003T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
331 PM EDT Fri Oct 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM EDT
SUNDAY...

* WHAT...West winds 10 to 15 kt with gusts up to 25 kt and seas 
  3 to 6 feet expected.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...From noon Saturday to 6 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
6 follow-up statements
574 
WHUS71 KOKX 020810
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
410 AM EDT Sat Oct 2 2021

ANZ350-353-022115-
/O.EXT.KOKX.SC.Y.0084.211002T1600Z-211004T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
410 AM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT
SUNDAY...

* WHAT...Seas 5 to 7 ft expected.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...From noon today to 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ355-022115-
/O.EXT.KOKX.SC.Y.0084.211002T1800Z-211003T1800Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
410 AM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...From 2 PM this afternoon to 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
526 
WHUS71 KOKX 021945
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
345 PM EDT Sat Oct 2 2021

ANZ355-031000-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
345 PM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WHAT...Seas 5 to 6 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-031000-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-211004T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
345 PM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Seas 5 to 6 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
337 
WHUS71 KOKX 030808
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
408 AM EDT Sun Oct 3 2021

ANZ355-031000-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-211003T1000Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
408 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...Seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-031800-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
408 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-031500-
/O.EXT.KOKX.SC.Y.0084.000000T0000Z-211003T1500Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
408 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Seas 4 to 5 feet.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
644 
WHUS71 KOKX 031055
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
655 AM EDT Sun Oct 3 2021

ANZ350-031800-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
655 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-031500-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1500Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
655 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Seas around 4 feet.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
148 
WHUS71 KOKX 031349
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
949 AM EDT Sun Oct 3 2021

ANZ353-031500-
/O.CAN.KOKX.SC.Y.0084.000000T0000Z-211003T1500Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
949 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 5 ft this morning. Therefore, the Small
Craft Advisory has been cancelled. 

$$

ANZ350-031800-
/O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
949 AM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Seas 3 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
334 
WHUS71 KOKX 031608
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1208 PM EDT Sun Oct 3 2021

ANZ350-031715-
/O.CAN.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
1208 PM EDT Sun Oct 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 5 ft. Therefore, the Small Craft Advisory
has been cancelled. 

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 2:35 PM EDT, 56 minutes earlier.

Area forecast discussion, Oct 1, 2:35 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service New York NY
235 PM EDT Fri Oct 1 2021

.SYNOPSIS...
High pressure will build across through the weekend. As a
frontal system approaches from the west Sunday night into
Monday, a nearly stationary front will set up just south of the
area as high pressure passes to the northeast. The front may
lift into the area ahead of a wave of low pressure riding along
it from Monday night into Tuesday, then sink back just south
for the rest of the week as strong high pressure develops to the
north.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper level low will be hovering in the Canadian Maritimes.
However, some ridging tonight and confluence from the vicinity
of Great Lakes to the Northeast will help provide some
subsidence.

The center of high pressure will be moving farther south of the
region through tonight, going from West Central Pennsylvania to
off the Mid-Atlantic coast.

Diurnal cumulus has developed across the region, mostly a
scattered coverage across the interior. Temperatures and
dewpoints are mainly on track. NAM12 has picked up on the
cloud coverage this afternoon compared to other forecast
models.

Ridging aloft tonight will lead to a decrease of clouds tonight.
Winds will further diminish tonight as well, setting up ideal
radiational cooling conditions. Winds going into tonight are
mainly out of the west and without moisture advection, patchy
fog will be limited to the most interior places, particularly
the valleys where low level saturation will take place more
easily.

Minimum temperatures late tonight into early Saturday will
exhibit a vast range from lower 40s across the rural interior
locations and Pine Barrens of Long Island to the upper 50s
within NYC Metro.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Dry conditions continue as high pressure shifts offshore Saturday
into Saturday night. Temperatures on Saturday will be in the low to
mid 70s with lows in the 50s to low 60s. Sunday will start out dry
with clouds increasing in the afternoon as a upper level low
pressure system across eastern Canada, sends a frontal system
across the area. Rain is expected to expand with the heaviest
rain forecast to stay north of the area at this time.

Temperatures on Sunday will be in the 70s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A persistent unsettled period appears to be shaping up next week
beginning with the approach of a frontal system from the west. As
high pressure develops to the northeast, a stationary front should
set up just south of Long Island early next week, and this front may
briefly lift into the area Mon night into Tue ahead of a wave of low
pressure riding along it. CAA on the back side of the low should
drag the front back south but not too far south. Showers are most
likely from Sunday night into daytime Mon with the initial approach
of this system, and then continuing into Mon night via WAA and low
level convergence ahead of the frontal wave. Forecast beyond that
point carries chance PoP due to uncertainty on the strength of the
high to the north, its placement and that of the front to the south,
also timing and placement of any mid level sources of lift emanating
from a closed low fcst by models to develop over the OH/TN valleys
and deep South.

Temps through the period should be a few degrees above the seasonal
average.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR as high pressure builds in from NW through tonight. The high
then settles to the south on Saturday.

WNW-NW winds 10 kt or less to start this afternoon may back to
towards the W late this afternoon. Winds will diminish this
evening and become light and/or variable winds overnight.

WSW-SW winds are expected on Saturday, increasing to around 10
kt late morning into the afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Wind direction could vary 20-30 degrees from forecast at times
into early this evening. Wind direction at JFK could go more SW
21-00z than indicated, but speeds should remain 10 kt or less.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday...VFR.
.Sunday night-Monday night...MVFR or lower possible. Showers
likely, especially north and west of NYC metro late Sunday night
into Monday morning. Showers likely Monday afternoon and
evening.
.Tuesday...MVFR or lower possible with chance of showers.
.Wednesday...Mainly VFR. Chance of showers.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Below SCA conditions expected through early Saturday as high
pressure builds across the area waters. Seas then are forecast
to build to SCA conditions Saturday afternoon and into late day
Sunday as energetic swells as high as 6 ft (with 14-15 second
period) from Hurricane Sam arrive.

SCA conds may also be possible Mon afternoon/night as seas build to
5 ft mainly due to a long onshore fetch ahead of an approaching wave
of low pressure.

&&

.HYDROLOGY...
No hydrologic impacts expected.

&&

.TIDES/COASTAL FLOODING...
Dangerous rip currents and rough surf are likely for this
weekend with energetic SE swells from distant Hurricane Sam
affecting the ocean beaches. Refer to the National Hurricane
Center for official forecasts of Hurricane Sam.

Localized minor beach flooding and dune erosion impacts are
possible Sunday, and possibly into Monday, due to a combination
of increasing astronomical tides and rough surf.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...Fig/BG
NEAR TERM...Fig/JM
SHORT TERM...Fig
LONG TERM...BG
AVIATION...DS
MARINE...Fig/BG
HYDROLOGY...Fig/BG
TIDES/COASTAL FLOODING...BG
Hazardous weather outlook, Oct 1, 3:49 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
349 AM EDT Fri Oct 1 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-020800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
349 AM EDT Fri Oct 1 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-020800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
349 AM EDT Fri Oct 1 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-020800-
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens-
Southern Nassau-
349 AM EDT Fri Oct 1 2021

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerous rip currents and rough surf are likely for this weekend
with energetic SE swells from distant Hurricane Sam affecting the
ocean beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.